Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: propranolol and nausea  (Read 193 times)

0 Members and 1 Guest are viewing this topic.

Offline Natsab87

  • Jr. Member
  • **
  • Posts: 97
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
propranolol and nausea
« on: December 28, 2013, 06:10:30 PM »
So I was started on propranolol 10mg three times a day for high bp caused by anxiety apparently. I've been taking for 3 weeks and I think they're making me nauseous. I am anxious 're headaches and worry about a brain tumour so this new nausea is adding to my fears as a new symptom of a brain tumour. Anyone else get nausea with propranolol?

Thanks
Bookmark and Share

Offline e77

  • Sr. Member
  • ****
  • Posts: 273
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: propranolol and nausea
« Reply #1 on: December 28, 2013, 06:37:28 PM »
I take 25 mg. of metoprolol daily, a beta blocker like propranolol, and I get a nauseous/queasy sensation from time to time, especially during sleep.  I believe it can be one of the side effects of the med. 
Bookmark and Share

Offline Natsab87

  • Jr. Member
  • **
  • Posts: 97
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
Re: propranolol and nausea
« Reply #2 on: December 28, 2013, 06:39:13 PM »
Thanks e77. Isn't it horrible that we take something for our anxiety which makes us worry more!
Bookmark and Share

Online AncientMelody

  • Sr. Member
  • ****
  • Posts: 470
  • Rec's: 9
  • Personal text
    • Poke This Member
Re: propranolol and nausea
« Reply #3 on: December 28, 2013, 08:07:18 PM »
Try to take it with a meal if you aren't, that may help.
Bookmark and Share

Offline e77

  • Sr. Member
  • ****
  • Posts: 273
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: propranolol and nausea
« Reply #4 on: December 28, 2013, 09:29:11 PM »
I agree.  The med slows down heart rate and lowers bp but it doesn't have an effect on how we think.  Ancient Melody is right about   taking it with food.  May help.  Take care
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: propranolol and nausea
« Reply #5 on: December 28, 2013, 10:34:58 PM »
I am anxious 're headaches and worry about a brain tumour

Headaches are not a good indicator of brain tumors. They originate in the blood vessels and muscles of the head, not the brain itself which has no pain receptors. As a general rule headaches only begin when tumors are well advanced and long after other symptoms.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Natsab87

  • Jr. Member
  • **
  • Posts: 97
  • Country: 00
  • Rec's: 2
  • Gender: Female
    • Poke This Member
Re: propranolol and nausea
« Reply #6 on: December 29, 2013, 03:24:09 PM »
Thanks for the advice and reassurance! HA is a bitch!!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
7 Replies
5344 Views
Last post September 11, 2009, 07:45:02 PM
by tryingtoheal
8 Replies
13960 Views
Last post December 08, 2009, 07:13:35 PM
by AOKAY
6 Replies
1531 Views
Last post January 14, 2010, 04:32:44 AM
by emma09
12 Replies
5504 Views
Last post June 17, 2011, 10:57:28 AM
by GenSec
2 Replies
957 Views
Last post October 19, 2012, 08:09:48 PM
by Sachrt
5 Replies
468 Views
Last post December 24, 2012, 07:31:02 AM
by IB2ANXIOUS

anything